How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. R. Bora Your Own Question
Dr. R. Bora
Dr. R. Bora, Doctor
Category: Health
Satisfied Customers: 5233
Experience:  14 years experience in the emergency room.
11246089
Type Your Health Question Here...
Dr. R. Bora is online now
A new question is answered every 9 seconds

Nurse Milli, I have been having some alarming symptoms lately

This answer was rated:

Nurse Milli, I have been having some alarming symptoms lately involving what I would assume to be my jugular veins.
I am 25 years old and take Zoloft and a beta blocker (metoprolol) daily. I have been taking the beta blocker for months with only slight symptoms here and there (head aches etc.). But for the last 4 days or so I have been feeling an aching, pressure feeling pain on both sides of my neck where my jugular veins are located accompanied by a less occasional shooting pain to my head.
Hello I am Dr. Bora.


Nurse Milli is offline now, do you need an answer from me?
Customer: replied 3 years ago.

Sure, if you could help me.

Hello Stuart.

The shooting pain by the side of your neck could be due cervical spondylosis . This is seen with abnormal bone formation / spurs from the vertebral bones in the neck that compresses on the nerves arising from the spinal cord of the neck giving rise to pain.
But I would like to know why you are on metoprolol daily?
Dr. R. Bora and 3 other Health Specialists are ready to help you
Customer: replied 3 years ago.

I am metoprolol for heart palpitations. It seems strange to me that these symptoms have come out of no where and only this week. I figured it may have something to do with blood pressure or something being altered by the medication I am taking, but as I stated, I have been on beta blockers for some time.

No, beta blockers tend to lower your blood pressure and does not raise it.

So, as i said the shooting pain could be due to cervical spondylosis or even due to strained neck muscles.

I suggest you take advil or motrin available OTC to reduce the pain. you can also use ice packs to reduce the pain.

This should take care of the pain in the next 48 hours. But if the pain continues, you should see your PCP to get a neck / carotid / jugular vein doppler ultrasound .

I hope my answer has helped you.


Please remember to rate my service positive once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond. Thank you!